PDA

View Full Version : Prendisone



mngirl
10-04-2008, 06:20 PM
I am on 60 mgs for about a month now and my face has gotten huge!! I have the puffy cheeks and I'm getting a double chin. I can't stand to look at myself anymore. Is there anything I can do to help reduce this??? It is so frusterating!

cuttlefish
10-05-2008, 12:21 PM
That happened to my mom, too, when she was younger.
It's one of the reasons that she doesn't want me to go on steroids.
I think the only thing you can do to stop it is to stop the medication.
Sorry. I'll ask her when I talk to her next.

Saysusie
10-06-2008, 01:28 AM
Not much that can be done about the puffy face due to Prednisone. It's a catch 22: You suffer the side effects to reap the benefits!! Sorry!

Peace and Blessings
Saysusie

STaylor
10-06-2008, 11:25 AM
Hi mngirl,

This happened to me too. I had a pretty bad flare and they bumped me up to 60 mgs, my face was huge too! It's VERY upsetting and very uncomfortable, I completely understand. Just remember it will shrink back down once you can reduce the amout you are on and hopefully that will be soon!

There are a couple small things you can do to help it out. Make sure to avoid salty foods as much as possible because that will only make it even worse since prednisone causes bloating. Drink plenty of water to keep the bloating down too. Other than that, you'll just have to stick it out and keep looking forward to the time when you can reduce your steroids!

It's helping you though, try to remember that!

You have my sympathy!!

Pretti in Pink
10-07-2008, 04:59 PM
Mngirl,

I beleive many of us can empathize with you. I too was on 80 mgs/day at one time and I had the moon face big time but I just kept in my mind that it would eventually go away as my doses got decreased and it did. So, just hang in there and know you're not in it alone.

LadyDragonflyMT
10-27-2008, 02:51 PM
I have been on prednisone for a little over 18 months. I started on 60 mg and we tapered to 10 mg. By the time I had been on 10 mg for a month, the hint of a moon face I had was gone.

Prednisone will cause the moon face and something called a cushingoid appearance, thin arms and legs, but a large gut. People, by and large, gain weight on it too. I have lost greater than 40 lbs on it, but part of that is finding the celiac to go with my lupus. The biggest difficulty for middle-aged women and prednisone is the fact that it can accelerate osteoporosis at consistent doses higher than 20 to 40 mg.

BUT, this is nothing if it gives your life back to you. It did for me. My dearest friend in the world took massively high doses of prednisone (think 200 mg a day) for about 3 to 4 years because she had thrombocytopenia and it saved her life. She is 58 and has lost all her teeth from bone loss, though there was a family predisposition to that after age 60. She became diabetic, but managed to get off all those meds after an 80-pound weight loss. She has osteoporosis too. She has finally been able to afford dentures and can't wait to have them and have teeth so she can smile for the first time in 5 years. She gets down about these things, but I remind her that I am grateful to the prednisone because she is able to be a big part of my life, and I value her. I'd take her moon faced and at the 250 lbs she was when she was so sick, I'd take her any way I could have her. People who love you feel the same way.

Just get to feeling better.

wombat
10-27-2008, 05:50 PM
I have another question about prednisone.

I've been on it sporadically now for a year and a half for skin inflammation.

My skin keeps flaring up in a raised red rash, mostly on my chest, neck and face. It not only looks unsightly but it hurts a lot.

The prednisone helps it calm down but in about two to three weeks after the meds it just flares up again. I'm reluctant to take any more steroids than I am now (and my Dr doesn't recommend it). I detest them!

I was wondering if anybody else has continual skin flare ups and if so if they've found anything else to help. I've been told the non-steroidal anti-inflammatory meds such as ibuprofen might help??? Does anybody know if there is a limit to how many ibuprofen you can have in, say, a week. Or if it will even help skin inflammation or only joint inflammation.

Thanks so much.


PLEASE NOTE THAT I HAVE PLACED THIS QUESTION IN A NEW THREAD AS I THOUGHT IT MIGHT BE MISSED HERE.

y3lhsa
11-07-2008, 02:27 AM
I have another question about prednisone.

I've been on it sporadically now for a year and a half for skin inflammation.

My skin keeps flaring up in a raised red rash, mostly on my chest, neck and face. It not only looks unsightly but it hurts a lot.

The prednisone helps it calm down but in about two to three weeks after the meds it just flares up again. I'm reluctant to take any more steroids than I am now (and my Dr doesn't recommend it). I detest them!

I was wondering if anybody else has continual skin flare ups and if so if they've found anything else to help. I've been told the non-steroidal anti-inflammatory meds such as ibuprofen might help??? Does anybody know if there is a limit to how many ibuprofen you can have in, say, a week. Or if it will even help skin inflammation or only joint inflammation.

Thanks so much.


PLEASE NOTE THAT I HAVE PLACED THIS QUESTION IN A NEW THREAD AS I THOUGHT IT MIGHT BE MISSED HERE.

i have a dermatologist and she gave me hydrocortisone valerate 0.2% to put on my chest , face, nose, and fingers and everywhere else to help the inflammation. She says its pretty sure and to be careful not to put anywhere near my eyes. she also gives me a shot and places that are still active and the one on my face..are actually healing

summerdragonfly
01-25-2009, 09:45 PM
*BIG HUG* I too had the same problems while on the 60 mg of pred. But your doc should slowly ween you down to a lower dose. I hated my puffy face, i looked like a cabbage patch kid! Just be paitent, it will help and things should get better when the dose is lowered.

Rayhanah
04-08-2009, 05:31 AM
Hey! Im on 60mg of prednisolone now because my lupus flare up so bad and im resting at home. But my face is gradually gonna become huge and when I get back to college later im gonna look different! hahahahaha. all the guys gonna gimme weird looks later! hahahaha.

ashleybaby715
04-15-2009, 04:28 AM
i was on 40 mg for about a month and a half straight, and my face was pretttyyy big!! in one of my pictures, you can see my semi-chubby cheeks... but they got even bigger then that! haha

theres nothing you can do about the predi-cheeks... you just kinda have to deal with it. it was frustrating for me because i am really skinny, so to have such a fat face was so like...misporportioned!

also, people pinching my cheeks ALL the time got VERY annoying, VERY quickly!

you just have to hope for reduction soon, and your cheeks will go down, promise.
...mine did! :]

tasha
04-18-2009, 12:23 AM
my cheeks got huge when i was on 40mg of prednisone. i've tapered down to 17.5mg now and i'm STILL waiting for my cheeks to go down. my rheumatologist said this probably won't happen until i get down to 10mg. i can't wait because i don't even look like myself anymore. whenever i order an alcoholic drink and i get carded, they always question if it's me in the picture, which only makes me feel worse. and i can't stand to have my picture taken right now either because when i smile they puff out even more and i look like i have an obese person's face.

i hate prednisone!